This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am forced to quit my paxilCR 25mg due to insurance reasons, today is my 2nd day not taking it. Am feeling quit wierd and I am very scared of all the horror stories I've heard. Did not sleep at all last night and took sleeping pills(non prescrip) with no results. I have Clonazepam for severe panic attacks in case the paxil didn't take effect 1 year ago. Will the Clonazepam help me get through the withdrawl (withdrawal) horrors I have heard so much about from quitting cold turkey on Paxil? I'm scared to death...
Yes, the Clonazepam will help. Be careful you don't create symtpoms by being too alert to the possibility of symptoms. Everybody does not have a difficult time. Depending on how long you have been taking them, and how quickly you have stopped( have you tapered down before stopping) you may not have much of a problem at all. But if very abrupt after taking a long time, you should be very careful....
I quit after 10 yrs of 20-30mg per day. I had a couple of weeks of brain zaps and shuddering sensations as if a fan were blowing in my ear. After the 2nd week, the symptoms began to fade.
You won't go insane or suffer harm from the discontinuation symptoms. Ride them out and make your own decisions as to how horrible they are. Good luck.
After one and one half years I quit 20 mg of paxil and went to 10 mg and did that a couple of weeks and then went cold turkey. The only side effect I felt was anger (angry at what, I have no idea) for about three weeks to a month and then it was all gone. I recommend cutting down to 5 mg for a week or so and then cut this in half to 2.5 mg for a week. Then quit. I have read the horror stories of getting off these, but, this did not happen to me. It has been almost 8 months since I have been off, and have to admit, the depression and anxiety is creeping back. I will go back on if it continues, as its better than feeling mentally lousy. God Bless to all
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
I've tried other anti-depressants in combination with Paxil for over 11 years. It was the second anti-depressant I took, and it made me feel better. I also take took Clonzapem regularly with Paxil. I had a hard time getting off the Clonzapem after many years. The only time I felt good again was when I took Remeron with Paxil(Steady exercise helped out vastly., and I slept deeply. My problem or complaint was the anxiety and the lack of sleep. Each psychiatrist I've seen has always upped the amount of Paxil from 20 to 40 mg, then to 50 mg of the PaxilCR. I have seen little benefit in any of those moves, other than placebo. I've tried going off Paxil at many times with very uncomfortable results, although I've not had it with any other medication. I recently tried again, and had to re-substitute the Clonzapem. I'm losing weight and the situation is not improving, my anxiety is unusual, with only brief periods of sleep, skin tingling and numbness, upset stomach, causing depression (I'm not without hope though). I would also like to wean off this drug and find another. I'm not sure whether it's my underlying illness or the medication Paxil; I believe it to be a combination. I've found the medical community reluctant to perceive that Paxil has withdrawl (withdrawal) effects,but I'm sure psychiatrists need every tool then can get their hands on. I'm not sure how many patients have this problem, so I'm reserving judgement. I'm wondering how long does this continue?
I've been forced to quite Paxil cold turkey (disability, no insurance as yet, drug company refuses to supply indigent supply). The fact that I was forced to go through this hell through the drug company's neligence is burning me up. Don't these people care about the results of sudden withdrawal and it's consequences?
I'm on the 3rd week and still having nervous problems, occasional nausea, depression and constant nervousness that's robbing me of sleep. Just a small fraction of my problems. I was diagnosed with panic/anxiety/depression twelve years ago and have been on several anti-depressants without cessation. Recently, I was diagnosed with cervical dystonia. Apparently the anti-depressans have been keeping this condition in check to a point where I can tolerate the pain until at some point in time (Im not holding my breath here), I receive some benefits. I am also experiencing extreme rage and have found myself wandering through Walmart at three in the morning just trying to walk off some of the nervousness. My neck condition makes exercise/walking difficult as I have to hang onto the basket. I have tried and tried to bring some sort of attention to my condition through my physician's office, but without money or insurance I am in this alone.
Can anyone give me an estimate of how much longer I can expect to have these symptoms? I've never been suicidal before, but this is pushing me very hard.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.